| Catalog Number |
C2602 |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
This report is linked to mfg report numbers: 3006697299-2024-00072.3006697299-2024-00076.3006697299-2024-00079.A facility reported that during a craniotomy tumor removal surgery, the surgeon was using a cusa excel 36khz straight handpiece (c2602), and it was not removing the tissue well and as efficiently as expected, so they swapped to another handpiece, and it was better but still not as well as expected.The surgeon continued using and completed the procedure with the swapped handpiece.There was no patient injury; however, there was a delay of 30 minutes as they swapped for another handpiece to complete the surgery.Additional information states that two 36khz handpieces did not work properly during the case, but that the facility will be returning all handpieces for inspection.However, since customer did not report which of the 36khz handpieces were used, mdrs are being submitted for all 4 devices being returned.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Additional information received as follows: reason for return/complaint: the cavitation of the handpieces during surgeries is very sporadic.This was not the first time this had happened, and this was an ongoing issue.Age and gender of patient: child what was the patient outcome: treatment of the patient was not up to standard.Medical intervention: use of another company¿s device, sonopet to complete the surgery.Surgery could not be completed otherwise.Investigation findings: the cusa excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.Failure analysis - evaluation was unable to conclusively verify customer information as valid: the device passed all cosmetic and functional testing and meets specification.Preventative maintenance (pm) was recommended and then performed to manufacturers specifications.Root cause - based on reported failure of handpieces are failing, there is insufficient information to provide a possible root cause.This will be monitored and trended going forward.At present, we consider this complaint to be closed.